MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO INTL OPI CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO INTL OPI CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1020010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 05/08/2023
Type of Reportable Event Death
Event or Problem Description
The manufacturer became aware of an allegation that a user of an everflo intl.Opi concentrator lost power due to local power blackout outage.The user was found on the floor next to her bedside tables deceased.The son stated that he thought his mum was trying to get the oxygen bottles and fell.The user was registered as a life-support patient with the electric company, which during scheduled maintenance outages family members are notified but not in the case during an unplanned blackout.Allegation as described in the newspaper article was not due to device malfunction however the concern that the power outage shut off the concentrator and therefore oxygen supply to the patient ceased.The user needed the oxygen for her emphysema.The family has not returned calls requesting the device be returned.No product returning.If further information becomes available regarding this complaint, a follow up report will be submitted.
 
Additional Manufacturer Narrative
H3 other text : family not responding to return the device.
 
Additional Manufacturer Narrative
Based on information provided and available, this event is assessed as an unintentional, use error ¿ failure to use a backup oxygen supply amidst a power outage as per stated in the ifu.While the patient did have backup oxygen bottles, she unfortunately was unable to get to them in time.This device is not indicated for life sustaining/supporting purposes.Thus, if the patient passed from loss of low flow o2, it is more likely the patient should have been on a different device that would have provided more adequate therapy.No further action is required.

Brand Name
EVERFLO INTL OPI CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key17000133
Report Number2518422-2023-12111
Device Sequence Number6724061
Product Code CAW
UDI-Device Identifier00606959001077
UDI-Public00606959001077
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1020010
Device Catalogue Number1020010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale